Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 11, NWS Brownsville, TX

April 18, 2016Brooks County, Jim Hogg County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 18, 2016, 5:45 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2016, 5:45 PM CDT (22:45 UTC)
Expired
Apr 18, 2016, 6:45 PM CDT
In force
60 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Brooks County, TX, Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 117 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 3:21 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2403 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

045 
WUUS54 KBRO 182245
SVRBRO
TXC047-247-182345-
/O.NEW.KBRO.SV.W.0011.160418T2245Z-160418T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
545 PM CDT MON APR 18 2016

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROOKS COUNTY IN DEEP SOUTH TEXAS...
  SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 645 PM CDT

* AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
  MILES NORTHEAST OF AGUA NUEVA TO NEAR SAN RAFAEL RANCH
  AIRPORT...MOVING EAST AT 10 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND PROPERTY. VEHICLE 
           DAMAGE WILL INCLUDE CRACKED OR SHATTERED WINDSHIELDS AND 
           MAJOR DENTS REQUIRING SIGNIFICANT REPAIRS. EXPECT MINOR 
           WIND DAMAGE TO MOBILE HOMES...SOME ROOFS...SIDING AND 
           SOME FENCES. TREE LIMBS WILL BLOW DOWN AND SMALL TREES 
           WILL BE UPROOTED. DAMAGE TO POWER LINES AND SOME POWER 
           POLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  FALFURRIAS...RACHAL...ENCINO...FALFURRIAS FIRE STATION...FALFURRIAS
  JUNIOR HIGH SCHOOL...SAN RAFAEL RANCH AIRPORT...LA COLONIA PARK...
  PLEASANT PARK...EL COYOTE RANCH AIRPORT AND BROOKS COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

&&

LAT...LON 2679 9810 2679 9855 2708 9862 2726 9829
      2726 9812
TIME...MOT...LOC 2244Z 248DEG 10KT 2704 9854 2687 9849 

HAIL...1.50IN
WIND...60MPH
 
$$

60
2 follow-up statements
827 
WWUS54 KBRO 182312
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
612 PM CDT MON APR 18 2016

TXC047-247-182345-
/O.CON.KBRO.SV.W.0011.000000T0000Z-160418T2345Z/
BROOKS TX-JIM HOGG TX-
612 PM CDT MON APR 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR BROOKS AND SOUTHEASTERN JIM HOGG COUNTIES...

AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR SAN RAFAEL RANCH AIRPORT...OR 8
MILES EAST OF AGUA NUEVA...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND 
         MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND 
         TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO MOBILE 
         HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE LIMBS 
         WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED. DAMAGE TO 
         POWER LINES AND SOME POWER POLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
FALFURRIAS...RACHAL...ENCINO...FALFURRIAS FIRE STATION...FALFURRIAS
JUNIOR HIGH SCHOOL...SAN RAFAEL RANCH AIRPORT...LA COLONIA PARK...
PLEASANT PARK...EL COYOTE RANCH AIRPORT AND BROOKS COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 2679 9810 2679 9855 2708 9862 2726 9829
      2726 9812
TIME...MOT...LOC 2310Z 259DEG 9KT 2689 9847 

HAIL...1.00IN
WIND...60MPH
 
$$

60
890 
WWUS54 KBRO 182350
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
650 PM CDT MON APR 18 2016

TXC047-247-182359-
/O.EXP.KBRO.SV.W.0011.000000T0000Z-160418T2345Z/
BROOKS TX-JIM HOGG TX-
650 PM CDT MON APR 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR BROOKS AND SOUTHEASTERN JIM
HOGG COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL TEXAS.

LAT...LON 2679 9810 2679 9855 2708 9862 2726 9829
      2726 9812
TIME...MOT...LOC 2349Z 248DEG 10KT 2689 9847 

$$

60

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:09 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 18, 3:09 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
309 PM CDT MON APR 18 2016

.SHORT TERM  /TONIGHT THROUGH TUESDAY NIGHT/...OH TO HAVE A CRYSTAL
BALL TO SEE EXACTLY HOW SMALL SCALE FEATURES WILL EVOLVE FROM
LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. SUCH A CRYSTAL
BALL WOULD SHED LIGHT ON SO MANY MODEL DIFFICULTIES IN RESOLVING
ONGOING AND EXPECTED CONVECTIVE DEVELOPMENT AS WE MOVE ALONG. WHEN
FACED WITH THE NEAR IMPOSSIBILITY OF SPECIFIC MESOSCALE
DEVELOPMENT...THE BEST ANSWER ISN'T TO PUNT BUT RATHER GO WITH THE
MOST LOGICAL SOLUTION BASED ON SIMILAR PRIOR EVENTS AND THE BIGGER
PICTURE.

BEFORE DOING THIS...A DISCUSSION OF THE GFS AND RECENTLY ARRIVED
ECMWF...AS WELL AS THE HIGH RES RAPID REFRESH. FIRST...THE ECMWF IS
HIGHLY POLLUTED WITH CONVECTIVE FEEDBACK FROM UPSTREAM EVENTS IN
CENTRAL AND SOUTHEAST TEXAS...FORECASTING A PHANTOM 0.75" IN
SOUTHEAST WEBB COUNTY *BY 18Z TODAY* WHEN NOTHING BUT CLOUDS AND A
FEW SPRINKLES HAS BEEN THE STORY.  BY 00Z...JUST A FEW HOURS FROM
NOW...IT PLOPS NEARLY 3 INCHES OVER THE JIM HOGG/EASTERN ZAPATA
RANCHLANDS.  WHILE A SINGLE STRONG CELL COULD DO THIS...THERE'S VERY
LITTLE SKILL AND ONLY THE PASSAGE OF A FAST MOVING MESO-VORT CENTER
TO MAKE THE CASE.  BY 00Z...SAID SPEED MAX IS ON THE LOWER TEXAS
COAST AND BY 06Z LINKED UP WITH AN MCS THAT DEVELOPS IN NUEVO
LEON/TAMAULIPAS AND WELL SOUTH OF THE REGION.  THE GFS ISN'T MUCH
BETTER...WITH A CONVECTIVE BOMB BY NOW ACROSS THE COASTAL BEND WITH
THE REALITY JUST THE ONSET OF SCATTERED ACTION ALONG THE WAVY
BOUNDARY.  THEREAFTER...A SIMILAR BLOSSOMING TO LAST NIGHT IS SEEN
AT 00Z ACROSS EASTERN NUEVO LEON WHICH IS SUPPORTED BY A NICE BAND
OF 250 MB DIVERGENCE AND CONTINUED DIFFLUENCE...ALBEIT WEAK. THAT
BLOB BECOMES THE EASTERN TAMAULIPAS MCS BY 06Z WHICH MATCHES THE
ECMWF AT THAT POINT.

WITH EACH MODEL...THE VALLEY SEEMS TO MISS THE ACTION OVERNIGHT.
ONLY THE HIGH-RES RAPID REFRESH HAS SOME CLIMATOLOGICAL LOGIC AT
THIS POINT WITH AT LEAST SOME CLUSTERING...DISORGANIZED ON RECENT
RUNS...OF THUNDERSTORMS ACROSS PARTS OF THE RANCHLANDS DURING THE
EARLY TO MID EVENING.  THEN...EVEN THEY "LOSE" THE ACTION BEFORE
MIDNIGHT...BUT IS THIS REALISTIC?

SO...USING LITTLE MORE THAN CLIMO ANALOGS...HAVE KEPT RAIN CHANCES
MINIMAL TO NONE FOR THE LOWER AND PARTS OF THE MID VALLEY THROUGH
SUNSET AS STABILIZED ATMOSPHERE AND RESURGENCE OF SOUTHEAST SYNOPTIC
WINDS WILL TEND TO KEEP DIFFERENTIAL DIABATIC HEATING BOUNDARY
ACROSS THE SH 285/SH 16 AREA AND POINTS NORTH THROUGH THE AFTERNOON.
INITIAL STORM MOTION FROM SOUTHWEST TO NORTHEAST ACROSS THE SOUTH
TEXAS BRUSH COUNTRY AND COASTAL BEND AUGUR WELL FOR LOWER CHANCES IN
THE VALLEY AS WELL.

BY SUNSET...EXPECT AN ARC OF CONVECTION TO FIRE ALONG/EAST OF THE
SIERRA MADRE TOWARD EASTERN NUEVO LEON AND NORTHERN TAMAULIPAS. SOME
OF THIS WILL SURVIVE OR DEVELOP INTO STARR/ZAPATA/SOUTHERN JIM HOGG
AND POSSIBLY REACH INTO BROOKS AND HIDALGO.  WITH ALL MODELS AND
THIS MORNING'S PRECURSOR GIVING CONFIDENCE IN A MEXICAN MCS VS. AN
RGV ONE OVERNIGHT...THE BETTER ACTION MAY WELL SHIFT ON AN
ORTHOGONAL EAST-SOUTHEAST MOTION TOWARD MIDNIGHT. THAT SAID...CAN'T
COMPLETELY RULE OUT THE POTENTIAL FOR PART OF AN MCS TO DEVELOP OVER
THE RGV...SO HAVE RETAINED THE "CHANCE" POPS BUT ADDED SEVERE
WORDING BASED ON SPC GUIDANCE...RECENT MESOSCALE DISCUSSION...AND
LOCAL GRAPHICS. WAIT AND SEE IS THE BUZZWORD AT THIS POINT.  WOULD
NOT SURPRISE TO SEE ANOTHER WAKE LOW AND SOUTHERLY WIND GUSTS TO 40-
50 MPH FROM ACTION TO OUR SOUTH AT THE VERY LEAST DURING THE 11 PM
TO 4 AM TIME FRAME.

BEYOND TONIGHT...ASSUMING ATMOSPHERE IS "WORKED OVER" FROM WHATEVER
HAPPENS OVERNIGHT EXPECT A PERIOD OF QUIET THROUGH THE EARLY
AFTERNOON TUESDAY BEFORE PERHAPS A SCATTERING OF SHOWERS AND A FEW
RUMBLES BY AFTERNOON.  ANOTHER WEAK PERTURBATION SLITHERS EAST OF
THE SIERRA MADRE OVERNIGHT TUESDAY...SHOWN BY ALL MODELS...WHICH MAY
GIVE ANOTHER THREAT FOR SOMETHING.  CURRENT RAIN CHANCES IN THE
30/40 RANGE FIT THE UNCERTAINTY BILL FOR NOW.

ONE MORE ITEM TO NOT FORGET ABOUT: FOR THE BEACH...PERPENDICULAR
SWELL COURTESY OF THE BIG EASTERN U.S. HIGH FOR THE PAST FEW DAYS
MAY REACH THE COASTLINE AND CREATE RUN-UP AND SOME OVERWASH INTO
TUESDAY. WILL CONTINUE TO MONITOR BEACH CAMS TO SEE IF STATEMENT
NEEDED FOR LATER TODAY INTO TUESDAY.

.LONG TERM /WEDNESDAY THROUGH MONDAY/...THE UPPER LOW FINALLY
MOVES WELL NORTH OF TEXAS WEDNESDAY AND BECOMES ABSORB WITHIN A
LARGE SYNOPTIC LOW OVER THE GREAT LAKES/MIDWEST. THE ENERGY FROM
THIS LOW SWINGS EAST DRAGGING A WEAK COLD FRONT SOUTH AND WIMPS
ITS WAY THROUGH THE REGION THURSDAY NIGHT OR EARLY FRIDAY
ACCORDING TO THE LATEST MODEL SUITE AND CONFIRMED BY THE WPC
FORECAST. ANOTHER UPPER LOW TAKES MOVES IN FROM THE WEST COAST AND
STEADILY MOVES THROUGH THE DESERT SOUTHWEST NEXT WEEKEND.

MODEST MOISTURE AND WEAK DISTURBANCES WITHIN A NEARLY ZONAL FLOW TO
ALLOW FOR THE OCCASIONAL DAILY CROP OF SHOWERS OR THUNDERSTORMS TO
DEVELOP MAINLY OVER THE SIERRA MADRE AND DRIFT EASTWARD WITH THE
GENERAL WESTERLY FLOW. CAN NOT RULE OUT ISOLATED HOME GROWN
CONVECTION EACH AFTERNOON WITH ANY SEA BREEZE BOUNDARY OR OTHER
BOUNDARIES FROM PREVIOUS CONVECTION. THE WEAK SURFACE BOUNDARY
THURSDAY NIGHT OR EARLY FRIDAY MAY ACT AS DECENT LIFTING MECHANISM
BUT MODELS ARE NOT IN GOOD AGREEMENT WITH POPS AND STRENGTH OF THE
FORCING. IN A NUTSHELL...THERE IS NO ONE PARTICULAR DAY OR ELEMENT
SEEN TO PROVIDE THE REGION A MORE DEFINITE CHANCE OF RAIN. THE 20 TO
40 PERCENT EACH DAY OR EVENING THAT HAS BEEN IN THE FORECAST REMAINS
IN TACT UNTIL THERE IS A MORE DEFINITE TREND SEEN BY THE MODELS.

GFS AND ECMWF TEMPERATURES GUIDANCE ARE IN GOOD CONSISTENCY AND
SHOW NO VARIATION BETWEEN HIGHS AND LOWS. SEASONAL TEMPERATURES
ARE IN ORDER AND LITTLE CHANGE TO THE EARLIER FORECAST WAS MADE.

&&

.MARINE.../TONIGHT THROUGH TUESDAY NIGHT/ THE "BACKGROUND" OF THE
FORECAST IS FAIRLY STRAIGHTFORWARD WITH MODERATE WINDS AND
HAZARDOUS SEAS PREVALENT. SEAS WILL REMAIN ON THE HIGH END DUE TO
PRIOR SWELL STILL PROPAGATING WEST FROM THE CENTRAL GULF...WHICH
HAS JUMPED LEVELS TO 8.5 FEET AT BUOY 20 AS OF 1 PM. THE
"FOREGROUND" WILL BE HIGHLY DEPENDENT ON CONVECTION. SHOULD
ANOTHER NORTHEAST MEXICO MCS DEVELOP OVERNIGHT...SOUTHERLY WINDS
WILL CRANK UP AND COULD GUST TO 30-40 KNOTS AND REALLY CRANK THE
CHOP IN TIME FOR ANY EARLY MORNING FISHING EXCURSIONS. FOR THE
GULF...WILL EXTEND THE SMALL CRAFT ADVISORY THROUGH DAYBREAK
TUESDAY AT MINIMUM.

WEDNESDAY THROUGH SUNDAY...MODERATE ONSHORE FLOW AND A LOW TO
MODERATE SEA TO PERSIST THROUGH THE WORK WEEK WITH BROAD RIDGING
DEVELOPS OVER TEXAS. A WEAK FRONT IS FORECAST TO MOVE ACROSS THE
COASTAL WATERS THURSDAY NIGHT OR EARLY FRIDAY WITH ONLY BRIEF
NORTHEAST TO EAST WINDS FRIDAY. A LARGER STORM SYSTEM APPROACHES
FROM THE WEST NEXT WEEKEND WITH SOUTHEAST WINDS AND SEAS
INCREASING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  74  82  74  82 /  50  40  30  20
BROWNSVILLE          74  83  73  84 /  50  40  30  30
HARLINGEN            74  85  73  86 /  40  40  40  30
MCALLEN              74  87  74  87 /  40  30  40  30
RIO GRANDE CITY      72  88  71  88 /  50  30  40  30
SOUTH PADRE ISLAND   73  76  73  77 /  50  40  30  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

52...SHORT TERM
59...LONG TERM
Hazardous weather outlook, Apr 18, 4:03 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
403 PM CDT MON APR 18 2016

TXZ248>257-192100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
403 PM CDT MON APR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH
TEXAS AND THE RIO GRANDE VALLEY UNTIL 11 PM CDT TONIGHT. LARGE
HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND FLASH FLOODING
ARE THE MAIN SEVERE WEATHER THREATS.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND AT BOCA CHICA BEACH DUE TO LARGE SWELLS FROM THE EAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES
TUESDAY THROUGH THURSDAY NIGHT...AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ANY OBSERVATIONS OF LARGE HAIL...DAMAGING WINDS...ISOLATED
TORNADOES...AND FLASH FLOODING SHOULD BE REPORTED BY RESIDENTS TO
LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE OFFICE IN
BROWNSVILLE.

GMZ130-132-135-150-155-170-175-192100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
403 PM CDT MON APR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE DUE TO
ROUGH SWELLS FROM THE EAST.

STRONG TO SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL...DAMAGING
WINDS...AND ISOLATED WATERSPOUTS...ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF
PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE WILL REMAIN IN
EFFECT UNTIL 7 PM CDT TUESDAY.

ADDITIONAL SMALL CRAFT ADVISORIES ARE LIKELY ALONG THE LOWER TEXAS
COAST WEDNESDAY THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ANY OBSERVATIONS OF LARGE HAIL...DAMAGING WINDS...AND WATERSPOUTS
SHOULD BE REPORTED BY MARINERS TO THE UNITED STATES COAST GUARD
AND THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

TOMASELLI

In the hours before

Special weather statement, Apr 18, 4:38 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
438 PM CDT MON APR 18 2016

TXZ249-250-182300-
JIM HOGG TX-BROOKS TX-
438 PM CDT MON APR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR BROOKS...NORTHERN HIDALGO AND JIM
HOGG COUNTIES UNTIL 600 PM CDT...

AT 437 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
DEVELOPING ALONG A LINE EXTENDING FROM 7 MILES EAST OF LAS LOMITAS
TO 11 MILES NORTH OF AGUA NUEVA. MOVEMENT WAS EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FALFURRIAS...RACHAL...ENCINO...HEBBRONVILLE...AGUA NUEVA...GRUY STADIUM...
SAN RAFAEL RANCH AIRPORT...LAS LOMITAS...SOUTH FORK ESTATES AND
RANDADO.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
DEEP SOUTH TEXAS.

LAT...LON 2734 9855 2734 9852 2727 9852 2726 9799
      2678 9799 2679 9895 2727 9895 2727 9880
      2735 9880 2736 9863 2734 9862 2734 9859
      2736 9859 2736 9855
TIME...MOT...LOC 2137Z 264DEG 22KT 2733 9854 2707 9865

60

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 9:42 PM CDTSpecial Weather StatementBROZapata48 min
Apr 18, 4:38 PM CDTSpecial Weather StatementBROBrooks, Jim Hogg82 min
Apr 18, 5:48 PM CDTSevere Thunderstorm WarningBROHidalgo57 min
Apr 18, 5:51 PM CDTSevere Thunderstorm WarningBROStarr54 min
Apr 18, 5:51 PM CDTSevere Thunderstorm WarningBROStarr54 min
Apr 18, 6:14 PM CDTSpecial Weather StatementBROKleberg76 min
Apr 18, 6:20 PM CDTSpecial Weather StatementBROZapata55 min
Apr 18, 6:24 PM CDTAreal Flood AdvisoryBROStarr96 min
Apr 18, 6:29 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg91 min
Apr 18, 6:31 PM CDTSevere Thunderstorm WarningBROStarr29 min
Apr 18, 6:32 PM CDTAreal Flood AdvisoryBROHidalgo88 min
Apr 18, 6:37 PM CDTAreal Flood AdvisoryBROStarr83 min
Apr 18, 6:47 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr58 min
Apr 18, 6:54 PM CDTSpecial Weather StatementBROBrooks66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.